Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 244, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 11, 2011, 4:18 AM CDT for Black Hawk County, Tama County, Iowa. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 4:18 AM CDT (09:18 UTC)
- Expired
- Jul 11, 2011, 5:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Black Hawk County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 129 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 4:30 AM CDT | TSTM WND DMG | Garwin, IA | MANY POWER LINES AND TREES DOWN IN THE AREA INCLUDING ONE TREE 3.5 FEET IN DIAMETER. GRAIN BIN FLATTENED AND AT LEAST PART OF A ROOF IN THE YARD. WINDOWS BLOWN OUT AND SIDING RIPPED FROM THE HOUSE. |
| Jul 11, 4:35 AM CDT | TSTM WND DMG | Gladbrook, IA | NUMEROUS TREES DOWN. NO ELECTRICITY IN NEIGHBORHOOD. TIME ESTIMATED FROM RADAR. REPORT RELAYED BY KWWL TV. |
| Jul 11, 4:40 AM CDT | TSTM WND DMG | Dysart, IA | NUMEROUS TREES DOWN...WINDOWS BROKE OUT AND RESCUE CREWS CALLED OUT. TIME ESTIMATED FROM RADAR. REPORT RELAYED BY KWWL TV. |
| Jul 11, 4:41 AM CDT | TSTM WND DMG | Dysart, IA | TREES LIMBS DOWN AND POWER OUT. SWING SET WRAPPED AROUND A TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 1:21 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3733 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
503
WUUS53 KDMX 110918
SVRDMX
IAC013-171-111000-
/O.NEW.KDMX.SV.W.0244.110711T0918Z-110711T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
418 AM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
NORTHERN TAMA COUNTY IN CENTRAL IOWA...
* UNTIL 500 AM CDT
* AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MARSHALLTOWN...AND
MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
DYSART...LA PORTE CITY...GARWIN...GLADBROOK...TRAER...GILBERTVILLE
AND JESUP GOLF COURSE.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IMMEDIATELY GO TO A BASEMENT OR SMALL
INTERIOR ROOM...AWAY FROM WINDOWS. EXTENSIVE DAMAGE AND INJURY ARE
LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED
BUILDING. WIDESPREAD DESTRUCTIVE WINDS CAN PRODUCE DAMAGE AND SERIOUS
INJURY SIMILAR TO A TORNADO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4229 9213 4229 9229 4214 9229 4200 9277
4223 9277 4230 9257 4230 9254 4231 9253
4248 9207 4247 9206 4230 9206
TIME...MOT...LOC 0918Z 239DEG 44KT 4211 9281
WIND...HAIL 70MPH <.75IN
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:45 AM CDT, 33 minutes earlier.
Area forecast discussion, Jul 11, 3:45 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CDT MON JUL 11 2011 .DISCUSSION... COUPLE OF ISSUES TO FOCUS ON TODAY...INITIALLY WITH CURRENT CONVECTIVE ACTIVITY MOVING THROUGH THE AREA TODAY....AND SECONDLY WITH RECOVERY OF TEMPS AFTER STORMS MOVE OUT AND CONTINUED HOT AND HUMID CONDITIONS. MCS MERGER ACROSS THE AREA RESPONSIBLE FOR CURRENT ACTIVITY...WITH SCATTERED SEVERE ACTIVITY. WIND AND LARGE HAIL MAIN THREATS WITH ACTIVITY EXPECTED TO CONTINUE ON A EAST TO SOUTHEAST TRACK THROUGH THE NEXT 3 TO 6 HOURS. EXPECT ACTIVITY OUT OF THE CWA BY MID TO LATE MORNING. HOWEVER LATEST NAM RUN TRIES TO GET SOME ADDITIONAL DEVELOPMENT ON THE BACKSIDE OF THE SYSTEM AND SLIDE IT SOUTHWARD ACROSS EASTERN CWA BY LATE MORNING/EARLY AFTERNOON. WEAK SFC BOUNDARY TO PUSH SOUTH OF THE CWA WITH HIGH PRESSURE BUILDING INTO THE CWA. NORTHEASTERLY TO NORTHERLY FLOW ALOFT SHOULD KEEP ANY REDEVELOPMENT OF STORMS SOUTH OF THE CWA THROUGH THE AFTERNOON HOURS. BOUNDARY TO PUSH BACK NORTH ON NOSE OF THETA-E ADVECTION/WAA LATE THIS EVENING/OVERNIGHT THEREFORE TRIMMED BACK POPS FOR THIS EVENING TO THE FAR WESTERN CWA...AND OVERNIGHT TO THE MAINLY THE NORTHWESTERN CWA WHERE BEST PUSH OF MOISTURE/STRONGEST WAA. UPPER LEVEL SHORTWAVE TO PUSH EAST THROUGH THE CWA TUESDAY ALLOWING ACTIVITY TO CONTINUE THROUGH THE DAY MAINLY ACROSS THE NORTH. BOUNDARY TO REMAIN IN PLACE ACROSS THE CWA WITH CONTINUED CHANCES FOR STORMS INTO WEDNESDAY/WEDNESDAY NIGHT. AS UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL US...AND A WEAK SHORTWAVE TROUGH PUSHES NORTHEASTWARD THROUGH THE NORTHERN PLAINS/MINNESOTA INTO THURSDAY...PRECIPITATION CHANCES TO PUSH OFF TO THE NORTHERN CWA AND OUT OF THE AREA BY THURSDAY NIGHT. MAIN ENERGY TOPPING THE CENTRAL US RIDGE SHOULD THEN AFFECT AREAS TO THE NORTH OF THE CWA WITH DRY CONDITIONS FOR FRIDAY AND INTO NEXT WEEKEND. THERMAL RIDGE BUILDS IN BY LATE WEEK INTO THE WEEKEND...WITH H85 TEMPERATURES BACK INTO THE MID 20S CELSIUS SENDING TEMPERATURES BACK INTO THE 90S AND A RETURN OF HOT AND HUMID CONDITIONS. && .AVIATION...11/06Z NOT MUCH CHANGE IN THINKING FROM PREVIOUS DISCUSSION WITH ONGOING STORMS AND EXPECTED MERGER OF NORTHERN AND WESTERN MCS. SITES TO SEE THE BRUNT OF THUNDER WILL BE KFOD...KMCW...AND KALO. DEPENDING ON THE TRACK OF THE WESTERN MCS...KDSM MAY BE ON THE SOUTHERN EDGES BUT STILL NEED SOME ATTENTION BETWEEN 08 TO 11Z THIS MORNING. FROM PREVIOUS DISCUSSION..MAIN CONCERN IS MCS NOW OVER SOUTH DAKOTA/MN BUILDING TO THE ESE WITH TIME. OTHER STORMS FIRING IN NEBRASKA ALONG A WEAK TROUGH. HIGH INSTABILITY AXIS RUNS FROM EASTERN DAKOTAS THROUGH EASTERN NEBRASKA/ WESTERN IA TOWARD CENTRAL SECTIONS THIS EVENING. STORMS WEST/NW HAVE YET TO HIT THIS AXIS...BUT ONLY A MATTER OF TIME. THOUGH THE MAIN THRUST INITIALLY OF MCS OVER MN WILL BE TOWARD SOUTHERN MN THROUGH 03Z MERGING COMPLEXES FROM NEBRASKA/MN EXPECTED TO CONVERGE OVER NORTHERN IA LATER THIS EVENING AFT 03Z. WITH SOME UPPER LEVEL SUPPORT ACTIVITY MAY BUILD SOUTH TOWARD KDSM AND KOTM WITH TIME. 12Z 4KM WRF SEEMS TO BE HANDLING INITIAL PHASES OF THIS EVENT WELL SO FAR...AND OTHER MODELS POINT TO ACTIVITY INCREASING LATER TONIGHT...BUT POTENTIALLY TOO SLOW. HAVE REVAMPED TAF PACKAGE TO REFLECT MORE UPDATED THINKING ON TIMING OF STORM ARRIVAL AND COVERAGE. SOME REAL CONCERN OVER WIDESPREAD HIGH WIND IF THE STORMS CAN TAP INTO THE HIGH INSTABILITY AXIS AFT 03Z...AND MODEST H850 JET HELPS TO INTENSIFY STORMS 03-08Z. CURRENT SFC WARM FRONT FROM WEAK LOW OVER EASTERN SOUTH DAKOTA THROUGH WESTERN IA ALSO LIES BENEATH WELL DEFINED H700 CAP WHICH HAPPENS TO BE NEAR THE LEADING EDGE OF THE WARM FRONT...POTENTIALLY CREATING STRONG GRADIENT FOR MORE DEVELOPMENT OVERNIGHT./REV && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT TONIGHT FOR ADAIR-ADAMS-APPANOOSE- CASS-CLARKE-DALLAS-DAVIS-DECATUR-JASPER-LUCAS-MADISON-MAHASKA- MARION-MONROE-POLK-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO- WARREN-WAYNE. && DISCUSSION...BEERENDS AVIATION...REV
Hazardous weather outlook, Jul 11, 4:00 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 400 AM CDT MON JUL 11 2011 IAZ005>007-015>017-023>028-033>039-044>050-057>059-120630- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- 400 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THROUGH THE PRE DAWN HOURS. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO IS POSSIBLE EAST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 20 EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY THROUGH EARLY MONDAY MORNING. SOME OF THE STORMS MAY BE STRONG EARLY IN THE MORNING WITH DAMAGING THUNDERSTORM WINDS BEING THE MAIN THREAT. THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS TO THE UPPER 90S TO AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 10 PM THIS EVENING AND FROM TIME TO TIME FOR THE REMAINDER OF THE WEEK. IAZ060>062-070>075-081>085-120630- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE- 400 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH EARLY MORNING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.AN ISOLATED TORNADO IS POSSIBLE EAST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 20 EARLY THIS MORNING. A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT FOR SOME PORTIONS OF THE OUTLOOK AREA AND FROM TIME TO TIME FOR THE REMAINDER OF THE WEEK. IAZ092>097-120630- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 400 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH THE PRE DAWN HOURS. SOME OF THE STORMS MAY NEAR SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT FOR SOME PORTIONS OF THE OUTLOOK AREA AND FROM TIME TO TIME FOR THE REMAINDER OF THE WEEK. IAZ004-120630- EMMET- 400 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THROUGH THE PRE DAWN HOURS. SOME OF THE STORMS WILL BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE WEST FORK OF THE DES MOINES RIVER NEAR ESTHERVILLE. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND FROM TIME TO TIME EARLY THIS WEEK. IAZ086-120630- WAPELLO- 400 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE BEST CHANCE FOR STORMS IS TOWARD MORNING. A FEW STORMS MAY NEAR SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER NEAR OTTUMWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE THROUGH THURSDAY. THE SEVERE THREAT IS EXPECTED TO BE MARGINAL. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME. REV
In the hours before
Local storm report, Jul 11, 3:14 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
314 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND GST 4 S FORT DODGE 42.45N 94.18W
07/11/2011 M63 MPH WEBSTER IA MESONET
&&
RVACHALELocal storm report, Jul 11, 3:25 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
325 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM TSTM WND DMG 2 E URBANDALE 41.64N 93.71W
07/11/2011 POLK IA TRAINED SPOTTER
4 INCH LIMBS DOWN...HEAVY RAIN...WIND INCREASING
&&
RVACHALELocal storm report, Jul 11, 3:35 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
335 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND GST 4 NNW ANKENY AIRPORT 41.74N 93.60W
07/11/2011 E60.00 MPH POLK IA TRAINED SPOTTER
SPOTTER ESTIMATED 60 MPH GUST.
&&
KDLocal storm report, Jul 11, 3:48 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
348 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 AM TSTM WND GST AMES 42.02N 93.63W
07/11/2011 M59 MPH STORY IA ASOS
59 MPH WIND GUST MEASURED AT AMW ASOS.
&&
RVACHALELocal storm report, Jul 11, 3:49 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
349 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM TSTM WND DMG YALE 41.78N 94.36W
07/11/2011 GUTHRIE IA LAW ENFORCEMENT
2 TO 4 INCH DIAMETER LIMBS DOWN IN YALE.
&&
KDLocal storm report, Jul 11, 4:02 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
402 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 AM TSTM WND GST NW BAXTER 41.83N 93.15W
07/11/2011 M64 MPH JASPER IA MESONET
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:12 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 48 min |
| Jul 11, 2:10 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 50 min |
| Jul 11, 2:24 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 51 min |
| Jul 11, 2:41 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison, Polk, Warren | 49 min |
| Jul 11, 2:52 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 38 min |
| Jul 11, 3:25 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Marshall, Story | 50 min |
| Jul 11, 3:34 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Marshall, Polk, Story, Warren | 41 min |
| Jul 11, 3:53 AM CDT | Tornado Warning | DMX | Marshall, Story | 37 min |
| Jul 11, 4:02 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 43 min |
| Jul 11, 4:32 AM CDT | Tornado Warning | DMX | Marshall, Tama | 28 min |
| Jul 11, 4:57 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 18 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.